MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during inserting the distal pins of the u-blade lag screwdriver broke apart.New u-blade set was opened to complete the procedure successfully.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the device received shows traces of intense and frequent usage.The pegs at the tip of the driver are completely broken off.The broken pegs are not available for evaluation.The remnant pegs show typical signs of a forced, ductile breakage due to overload with evident material displacement.This indicates intense usage of the lag screwdriver with high torque application.Based on the investigation the root cause of the reported event was not related to a deficiency of the device but was rather linked to a user related factor.The failure has occurred due to overloading of the screwdriver during use.It cannot be excluded that this breakage is also affected in combination by stresses developed during previous surgeries and multiple sterilization cycles.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9050523
Report Number0009610622-2019-00681
Device Sequence Number2550139
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200310
Device Lot NumberK0DCB96
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1